Alert archive / California / Wind Advisories in 2015

Wind Advisory 7, NWS Sacramento, CA

July 5, 2015

NWS Sacramento, CA issued this wind advisory at Jul 5, 2015, 9:26 AM PDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Jul 5, 2015, 9:26 AM PDT (16:26 UTC)
Expired
Jul 5, 2015, 9:50 PM PDT
In force
12 hr
Issued by
NWS Sacramento, CA

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KSTO 051626
NPWSTO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
926 AM PDT SUN JUL 5 2015

...STRONG DELTA BREEZE EXPECTED TO CONTINUE TODAY AND TONIGHT...

.A STRONG DELTA BREEZE IS IN PROGRESS AND IS EXPECTED TO CONTINUE
INTO THE EVENING HOURS WITH A CHANCE THAT STRONG WINDS COULD STAY
UP ALL NIGHT. SECURE LOOSE OBJECTS AND EXPECT STRONG WINDS MAKING
DRIVING DIFFICULT IF DRIVING THROUGH THE DELTA.

CAZ018-060030-
/O.NEW.KSTO.WI.Y.0007.150705T1626Z-150706T0600Z/
CARQUINEZ STRAIT AND DELTA-
INCLUDING THE CITY OF...FAIRFIELD/SUISUN
926 AM PDT SUN JUL 5 2015

...WIND ADVISORY FOR THE DELTA IN EFFECT UNTIL 11 PM PDT THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 11 PM PDT THIS EVENING.

* TIMING...TODAY AND THIS EVENING

* WINDS...SOUTHWEST 15 TO 30 MPH WITH GUSTS 35 TO 45 MPH |

* IMPACTS...BLOWING DEBRIS AND DIFFICULT DRIVING CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH ARE
EXPECTED AND OR WITH GUSTS 40 MPH ARE GREATER. WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

&&

INTERACT WITH US VIA SOCIAL MEDIA
WWW.FACEBOOK.COM/NWS.SACRAMENTO
WWW.TWITTER.COM/NWSSACRAMENTO

$$

RB
2 follow-up statements
567 
WWUS76 KSTO 052101
NPWSTO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
201 PM PDT SUN JUL 5 2015

...STRONG DELTA BREEZE EXPECTED TO CONTINUE THIS EVENING...

.A STRONG DELTA BREEZE IS IN PROGRESS AND IS EXPECTED TO CONTINUE
THIS EVENING WITH A CHANCE THAT STRONG WINDS COULD STAY UP ALL
NIGHT. SECURE LOOSE OBJECTS AND EXPECT STRONG WINDS TO MAKE 
DRIVING DIFFICULT IF DRIVING THROUGH THE DELTA.

CAZ018-060600-
/O.CON.KSTO.WI.Y.0007.000000T0000Z-150706T0600Z/
CARQUINEZ STRAIT AND DELTA-
INCLUDING THE CITY OF...FAIRFIELD/SUISUN 
201 PM PDT SUN JUL 5 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING...

* TIMING...THROUGH THIS EVENING

* WINDS...SOUTHWEST 15 TO 30 MPH WITH GUSTS 35 TO 45 MPH |

* IMPACTS...BLOWING DEBRIS AND DIFFICULT DRIVING CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH ARE EXPECTED
AND OR WITH GUSTS 40 MPH ARE GREATER. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

INTERACT WITH US VIA SOCIAL MEDIA
WWW.FACEBOOK.COM/NWS.SACRAMENTO
WWW.TWITTER.COM/NWSSACRAMENTO

$$

RB
117 
WWUS76 KSTO 060450
NPWSTO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
950 PM PDT SUN JUL 5 2015

CAZ018-060600-
/O.CAN.KSTO.WI.Y.0007.000000T0000Z-150706T0600Z/
CARQUINEZ STRAIT AND DELTA-
INCLUDING THE CITY OF...FAIRFIELD/SUISUN 
950 PM PDT SUN JUL 5 2015

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS CANCELLED THE WIND
ADVISORY. 

INTERACT WITH US VIA SOCIAL MEDIA
WWW.FACEBOOK.COM/NWS.SACRAMENTO
WWW.TWITTER.COM/NWSSACRAMENTO

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sacramento, CA wrote its last area forecast discussion before this wind advisory went out at Jul 5, 3:38 AM PDT, 5 hours 48 minutes earlier.

Area forecast discussion, Jul 5, 3:38 AM PDT, 5 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SACRAMENTO CA
338 AM PDT SUN JUL 5 2015

.SYNOPSIS...
GRADUAL COOLING NEXT FEW DAYS ALONG WITH DAILY AFTERNOON AND
EVENING THUNDERSTORMS MAINLY OVER THE MOUNTAINS. THUNDERSTORM
COVERAGE MAY INCREASE OVER THE MOUNTAINS...NORTHERN SAC VALLEY AND
SURROUNDING FOOTHILLS ON TUESDAY AND WEDNESDAY AS AN UPPER LOW
OVER THE EASTERN PACIFIC MOVES TOWARDS THE CA COAST.

&&

.DISCUSSION...
TEMPS AT PRESS TIME TRENDING ABOUT 3 TO 6 DEGREES COOLER THAN 24 HRS
AGO IN THE DELTA INFLUENCED AREAS DUE TO A STRONG DELTA BREEZE AND
DEEPENING MARINE LAYER OVER 2 KFT PER THE FT ORD PROFILER. ONSHORE
GRADIENTS HAVE INCREASED UP TO 4 MBS WITH MORE THAN 2 MBS UP THE SAC
VLY MOST LIKELY FROM THE STRONG THERMAL CONTRAST RESULTING FROM
TRIPLE DIGIT TEMPS IN THE VALLEY ON SAT. EXPECT THIS COOLING TREND
TO CONTINUE IN THE VALLEY TODAY AS THE DELTA BREEZE FINALLY HAS SOME
"FREON" TO PROMOTE SIGNIFICANT COOLING.

SYNOPTIC SCALE PATTERN DOMINATED BY THE 4-CORNERS HIGH AND A LARGE
LOW PRESSURE CELL OFF THE CA COAST ALONG 130W. SHORT WAVE MOVING NWD
OVER WRN NV IS IS PUSHING CONVECTION NNW...WITH OUR SHASTA CO AREA
ON THE SRN FRINGE. HIGHER RESOLUTION QPF/RADAR REF PROGS SUGGEST
SOME SHOWERS/ISOLD TRW MAY BRUSH THE NERN PART OF SHASTA CO THIS
MORNING BEFORE ENDING. OTHERWISE...INSTABILITY PROGS FOCUS THE
CONVECTIVE POTENTIAL OVER THE SIERNEV/SRN CASCADE ZONES SUN/MON
AFTERNOONS AND EVENINGS. REAMPLIFICATION OF THE RIDGE OVER THE
SIERNEV IN THE WAKE OF THE SHORT WAVE WILL LIMIT THE COOLING OVER
THE HIGHER SIERRA ELEVATIONS TODAY HOWEVER...AND IN SOME INSTANCES
PERSISTENCE MAY BE FOLLOWED.

EXPECT AN INCREASE IN AREAL COVERAGE OF CONVECTION TUE/WED AS THE
AFOREMENTIONED LARGE LOW PRESSURE CELL SLOWLY APPROACHES THE COAST.
UPPER LEVEL DIFLUENCE...DYNAMICS AND MOISTURE EXPECTED TO BECOME
MORE FOCUSED OVER NORCAL RESULTING IN MORE WIDESPREAD STORMS. BEGAN
THE UPWARD TREND OF POPS DURING THIS TIME IN THIS MORNING'S
FORECASTS WITH SUFFICIENT MOISTURE AVAILABLE FOR "WETTING RAINS."

SYNOPTIC COOLING MON-WED THIS WEEK WILL LOWER MAX TEMPS BELOW NORMAL
WITH ONSHORE FLOW INCREASING CHANCES OF A STRATUS INTRUSION INTO THE
VALLEY TUE/WED...ALTHOUGH INCREASING CYCLONIC FLOW WILL ALSO RESULT
IN AN INCREASE IN CLOUD COVER AS WELL ESPECIALLY OVER THE MTNS.  JHM

.EXTENDED DISCUSSION (THURSDAY THROUGH SUNDAY)

MEDIUM-RANGE MODELS CONTINUE TO STRUGGLE WITH THE TIMING OF THE
UPPER LOW AS IT APPROACHES CALIFORNIA WITH THE GFS SLIGHTLY FASTER
MOVING IT ONSHORE THURSDAY WHILE THE EC IS ABOUT 24 HOURS SLOWER
WITH THE TIMING. REGARDLESS OF TIMING, MOUNTAIN THUNDERSTORMS ARE
EXPECTED DAILY. TEMPERATURES WILL MODERATE TO SLIGHTLY BELOW
AVERAGE BEFORE WARMING OVER THE WEEKEND AS THE TROUGH SHIFTS EAST.

&&

.AVIATION...

MAINLY VFR CONDS THE NEXT 24 HOURS, EXCEPT LOCAL MVFR/IFR VCNTY
MTN THUNDERSTORMS 22Z-04Z. SLY WINDS 10-15 KT IN THE SAC VLY
(NWLY IN THE SJ VLY) AFT 18Z, WITH SW WIND GUSTS 25-35 KT CONTG
NEAR THE DELTA.

&&

.STO WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

In the hours before

Local storm report, Jul 5, 7:04 AM PDT, 2 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SACRAMENTO CA
704 AM PDT SUN JUL 05 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 PM     HEAVY RAIN       4 E KYBURZ              38.78N 120.23W
07/04/2015  M0.16 INCH       EL DORADO          CA   TRAINED SPOTTER

&&

RBARUFFA
Special weather statement, Jul 5, 7:11 AM PDT, 2 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SACRAMENTO CA
711 AM PDT SUN JUL 5 2015

CAZ013-014-051515-
BURNEY BASIN / EASTERN SHASTA COUNTY CA-
SHASTA LAKE AREA / NORTHERN SHASTA COUNTY CA-
711 AM PDT SUN JUL 5 2015

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SHASTA COUNTY...

AT 708 AM PDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
CLARK CREEK...OR NEAR DANA...MOVING EAST AT 15 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
CLARK CREEK.
BIG BEND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 4093 12196 4110 12193 4111 12161 4092 12162
TIME...MOT...LOC 1408Z 277DEG 13KT 4105 12165

RB

The office that day

Everything else NWS Sacramento, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 5, 7:11 AM PDTSpecial Weather StatementSTOShasta64 min

Nearby

Wind Advisories in California, 2015Every wind advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.